MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACH PLATINUM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR-18 DETACH PLATINUM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-680820-L
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: during splenic artery aneurysm embolization, the physician noticed considerable resistance as he advanced this coil through the microcatheter.This was not the first coil or last coil to be advanced through this system.The physician recaptured the coil to flush the system and try again.The coil was retracted into the coil sheath, after the coil was approximately halfway into the coil sheath.The coil detached from the pusher wire, leaving the coil half inside the microcatheter and halfway out of it.The coil was pulled from the catheter and discarded.Additional coils were advanced after this point with no further resistance issues.The coil must have broke some time after the proximal end was in the protective sheath because when the coil was pulled out and away from the microcatheter hub, the coil remained half inside and half outside of the microcatheter.There was approximately 10- 15 cm of coil outside of the microcatheter, allowing for the physician to grab it with his hand and remove it from the microcatheter no patient injury reported.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant stretched at the proximal section and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but stretching is consistent with the device experiencing forces exceeding the implant's yield strength.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
As reported: during splenic artery aneurysm embolization, the physician noticed considerable resistance as he advanced this coil through the microcatheter.This was not the first coil or last coil to be advanced through this system.The physician recaptured the coil to flush the system and try again.The coil was retracted into the coil sheath, after the coil was approximately halfway into the coil sheath.The coil detached from the pusher wire, leaving the coil half inside the microcatheter and halfway out of it.The coil was pulled from the catheter and discarded.Additional coils were advanced after this point with no further resistance issues.The coil must have broke some time after the proximal end was in the protective sheath because when the coil was pulled out and away from the microcatheter hub, the coil remained half inside and half outside of the microcatheter.There was approximately 10- 15 cm of coil outside of the microcatheter, allowing for the physician to grab it with his hand and remove it from the microcatheter.No patient injury reported.

Brand Name
AZUR-18 DETACH PLATINUM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21153252
Report Number2032493-2025-00063
Device Sequence Number13045058
Product Code KRD
UDI-Device Identifier00810170017742
UDI-Public(01)00810170017742(11)240120(17)281231(10)0000501398
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-680820-L
Device Lot Number0000501398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4FR 150CM PROGREAT; 5FR 125CM MG1 GLIDECATH
Patient SexUnknown